Q and A

Question

Why is my sister vomiting after starting Trixazole?

My sister was diagnosed with HIV last week. They gave her Trixazole but she has been vomiting ever since. What is the problem?

Answer

Hello,

Thank-you for your email. I’m very sorry to hear about your sister’s recent diagnosis. It’s great that she has you there to support her.

Trixazole is an antibiotic which has medical name called co-trimoxazole. It is used to prevent or treat many different infections, including a type of pneumonia called PCP.

It is widely recommend for anyone who has a CD4 count less than 200 and in some countries at higher CD4 counts.

If your sister doesn’t already have PCP or other infections, she will have been given this to try and reduce the risk of her becoming ill while her doctor/healthcare team work out if she needs to start HIV treatment yet.

It is important that your sister talks to the clinic about this. Although nausea and vomiting are common side effects of Trixazole this could also be related to an underlying infection. It may also be that your sister has an allergic reaction to the Trixazole.

The clinic needs to decide what is causing this and whether the treatment needs to be changed or can be managed. It is important that her clinic knows about this so that they can provide any necessary treatment.


Information on this website is provided by treatment advocates and offered as a guide only. Decisions about your treatment should always be taken in consultation with your doctor.

8 comments

  1. Thully

    My sister drank Trixazole she had flu sores in her mouth so my cousin gave her Trixazole to drink, is that fine without consulting the doctor please help.

  2. Roy Trevelion

    Hi, It’s not a good idea to give your sister medication that’s for another person.

    It’s important that your sister sees a doctor so that she can get the right treatment for her mouth sores.

  3. Roy Trevelion

    Trixazole is an antibiotic. It makes it less likely that you will get ill with infections like pneumonia.

    It’s sometimes recommended for anybody with a CD4 count under 200 and it’s important that you keep taking these. For some people it’s recommended to continue taking an antibiotic as long as your CD4 count is still below 350.

    It doesn’t boost your immune system directly, but it helps to support your immune system if it’s weak.

  4. Sabu

    Hi Does Trixazole boost the immune system? Does it help to increase your CD4 count? Thank you

  5. Trixazole is a combination pill that contact two antibiotics: sulphamethoxazole and trimethhoprim.

    There are many reasons to use Trixazole so you need to ask your doctor your question.

    If HIV positive people have a low CD4 count the antibiotics protect against many infections.

  6. rudzani

    How long does someone have to take Trixazole?

  7. Hi,

    It is important to tell you doctor or clinic about your symptoms – especially because you are in pain. They can help you work out what is causing them. If you are vomiting soon after taking your HIV meds you may not be absorbing enough meds. Your clinic may be able to offer you alternative medication if this is the case.

  8. precious

    i have pain in my stomach an vomiting acid
    what this mean

Leave a Reply

Your email address will not be published. Posting rules. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>